Winter Storm, West Central Utah/Delta
- When
- March 24, 12:20 PM MST
- Where
- West Central Utah/Delta forecast zone
- Deaths
- 1 direct, 0 indirect
- Injuries
- 1 direct, 0 indirect
- Reported by
- BROADCAST MEDIA
Icy roads during the 18-26th episode resulted in numerous crashes on Utah roads. One fatality occurred 23 miles south of Nephiwhen a 76 year old male died when he lost control of his vehicle on I-15.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SLC wrote it up.
Icy roads during the 18-26th episode resulted in numerous crashes on Utah roads. One fatality occurred 23 miles south of Nephiwhen a 76 year old male died when he lost control of his vehicle on I-15. There was one additional injury. Another fatality occurred on SR 112 in Tooele, when a 20 month-old boy was ejected from vehicle when driver lost control on icy roads. Seven additional injuries were reported with this accident. Multiple injurues were reported with crashes involving as many as 20 vehicles on I-15.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Mar 24, 11:15 AM MST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1115 AM MST THU MAR 24 2005 .SYNOPSIS...A COLD AND MOIST UPPER LOW WILL REMAIN OVER THE WESTERN STATES THROUGH FRIDAY. HIGH PRESSURE WILL RETURN OVER THE WEEKEND. && .DISCUSSION...BROAD TROF WITH MOIST SOMEWHAT UNSTABLE AIRMASS REMAINS OVER THE AREA BUT WE ARE IN A BREAK BETWEEN MOST OF THE DYNAMIC PROCESSES. THERE IS SOME LOW LEVEL FORCING KEEPING AN ORGANIZED BAND OF SHOWERS OVER EXTREME NORTHERN UT BUT ELSEWHERE IT WILL BE MOSTLY WIDESPREAD CONVECTION AS WE CONTINUE TO WARM UP TODAY. LOW CENTER OVER OREGON MOVES SLOWLY EAST-SOUTHEAST OVER THE NEXT 48HRS WITH A SHARPER TROF DEVELOPING BETWEEN IT AND THE STRONG SHORTWAVE APPROACHING THE CA/MEX BORDER AREA. BOTH NAM AND GFS FORM A CLOSED 700MB CIRCULATION OVER WEST CENTRAL UT DURING THE NIGHT THEN TRACK IT EAST OR NORTHEAST ACROSS THE MIDDLE PART OF THE STATE THROUGH FRIDAY. IN ADDITION A SECONDARY COLD FRONT PUSHES SOUTH ACROSS THE AREA BRINGING COLDER AIR INTO PLAY. THIS SHOULD RESULT IN WIDESPREAD SNOW LATE TONIGHT/FRIDAY AND IT WILL LIKELY BE HEAVY ACROSS THE CENTER OF THE STATE WITH THE LOW LEVEL CIRCULATION TRACKING ACROSS. SO HAVE ISSUED A WINTER STORM WATCH FOR THE SOUTHERN MOUNTAINS AND THE VALLEYS FROM CDC NORTHWARD THROUGH ABOUT FILLMORE INCLUDING THE SEVIER/SANPETE VALLEY. WILL LIKELY EXTEND THE WARNINGS IN THE NORTHERN MOUNTAINS. ALTHOUGH THERE WILL BE QUITE A BIT OF A BREAK OR AT LEAST A LULL IN ACTIVITY OVER THE THE NORTH DURING PART OF THE NIGHT WE WILL STILL GET SOME SNOW MOST AREAS AND IT WILL PICK UP AGAIN LATE TONIGHT/TOMORROW. THINGS SLOWLY WIND DOWN FRIDAY NIGHT INTO EARLY SATURDAY WITH A NICE RIDGE MOVING ACROSS SUNDAY INTO MONDAY. LATEST GFS QUITE A BIT SLOWER WITH THE NEXT TROF...BRINGING IT ACROSS TUESDAY INSTEAD OF MONDAY. NOT CONVINCED THIS IS RIGHT BUT WILL WAIT TO SEE 12Z EUROPEAN MODELS BEFORE DECIDING HOW MUCH TO TREND THINGS. BUT IT LOOKS LIKE WINDY AND QUITE A BIT WARMER MONDAY IS A POSSIBILITY. && .AVIATION...NONE...SEE SLCTAFSLC. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...VARIOUS WINTER PRODUCTS IN EFFECT...SEE SLCWSWSLC. WY...NONE. ID...WINTER STORM WARNING FOR EXTREME SERN ID MOUNTAINS THRU 23Z. && SANDERS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 550 AM MST THU MAR 24 2005 IDZ024-025-UTZ001>021-WYZ021-251400- CACHE VALLEY/IDAHO PORTION-CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH MOUNTAINS/IDAHO PORTION- WASATCH PLATEAU/BOOK CLIFFS-WEST CENTRAL UTAH-WESTERN UINTA BASIN- WESTERN UINTA MOUNTAINS- 550 AM MST THU MAR 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF UTAH...EXTREME SOUTHEAST IDAHO AND EXTREME SOUTHWEST WYOMING. .DAY ONE... TODAY SNOW SHOWERS WILL CONTINUE IN THE MOUNTAINS TODAY WITH THE HEAVIEST AMOUNTS OVER THE NORTH. SIGNIFICANT SNOWFALL IS ALSO POSSIBLE IN SOUTHWEST WYOMING IN THE MORNING. SNOW WILL DECREASE SOMEWHAT OVER THE NORTH TONIGHT BUT WILL INCREASE OVER THE SOUTH. SOME ACCUMULATIONS ARE ALSO POSSIBLE IN THE HIGHER SOUTHERN VALLEYS TONIGHT. PLEASE SEE THE LATEST WINTER WEATHER STATEMENT...SLCWSWSLC FOR DETAILS. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY WIDESPREAD SNOW SHOWERS WILL CONTINUE AT TIMES THROUGH FRIDAY... WITH SIGNIFICANT ACCUMULATIONS POSSIBLE IN THE MOUNTAINS AND SOME OF THE HIGHER VALLEYS. THE NEXT THREAT OF SIGNIFICANT MOUNTAIN SNOW WILL OCCUR LATER MONDAY THROUGH TUESDAY. THIS SYSTEM COULD BRING AIR COLD ENOUGH FOR NORTHERN VALLEY SNOW ON TUESDAY AS WELL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE.
2 winter storm. Local standard time, as filed.
Fatal Auto accidents with other injuries.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Winter Storm, West Central Utah/Delta | 2005-03-24 | 76 | Male | Vehicle/Towed Trailer | Direct |
| Winter Storm, Great Salt Lake Desert and Mountains/Wendover/Snowville | 2005-03-24 | 2 | Male | Vehicle/Towed Trailer | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2005Every state in 2005This day in weather historyWarnings in Utah, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443154, 5443155.